I have a small nodule on my thyroid and, although my blood tests were just inside normal range, my doctor and I have been experimenting with dosages of Synthroid for about 6 months.
After 6 weeks on .05 mg my levels were lower than with no medication (TSH: .46, T4: 10, T3 2.8), so we doubled the dose to .10 mg. 6 weeks later I felt MUCH better, if a little tense - my levels were to TSH: .03, T4: 17 and T3: 4.0.
But we upped the dosage to .112 mg, since I wanted to see how I would feel in the high normal range. I couldn't sleep, so we have now lowered it to .088. AND, I stopped taking 350 mg of calcium citrate in the morning when I learned it could interfere.
I still feel more vaguely anxious much of the time.
I also take natural hormones for menopause - Triest (.675 twice a day - more used to feel like too much) and natural progesterone.
I started to gain weight around the middle once we doubled the dosage which I cannot control with diet or exercise. (I am craving sweets.)
Is this an estrogen issue or a cortisol issue or should does it sound like we should lower the synthroid dosage further?
Weight around the middle can be from a lot of health issues, such a stress, cancer, menopause, estrogen or cortisol, etc., as well run in our genes. The best way to eliminate form the list is through the appropriate test.
The waist is where I normally do gain weight so have been working on keeping it as slim as possible ;-) since my teens (am now 53). But I am asking this forum for information, cuz without changing anything else but my synthroid dosage, I suddenly and rapidly gained a few extra pounds around my waist. I am aware that the thyroid is a master hormone and am wondering if anyone else on synthroid had to change their estrogen (natural) dosage to compensate in some way for this bloat.
But having read some of the other forum entries (finally)I am now thinking it probably is a result of the heightened stress I am feeling and therefore a cortisol kind of reaction.
I am going to look into Armour as an alternative.
Thanks to everyone for all the imput to this forum - I have learned alot.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.